Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 8, 2021, 5:37 PM CDT for Sheboygan County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 8, 2021, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.00 in
- Wind
- 50
County Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 73 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745
WWUS83 KMKX 082237
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
537 PM CDT Sun Aug 8 2021
WIZ051-052-082300-
Sheboygan WI-Fond Du Lac WI-
537 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Fond du
Lac and northwestern Sheboygan Counties through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plymouth, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plymouth, Howards Grove, Elkhart Lake, Greenbush, Mount Calvary,
Cascade, Waldo, St. Cloud, Glenbeulah, Marytown, Town of Forest and
Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Wisconsin.
&&
LAT...LON 4389 8816 4389 8776 4365 8795 4368 8823
4394 8824 4394 8817
TIME...MOT...LOC 2236Z 203DEG 33KT 4372 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
HANSENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:00 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 8, 2:00 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
200 PM CDT Sun Aug 8 2021
.SHORT TERM...
(Issued 200 PM CDT Sun Aug 8 2021)
Tonight through Monday night:
Synoptic scale mid level trough gradually shifting east from
western Iowa. Ahead of the trough we have an MCV which will
largely drive the convection into this evening. Airmass is quite
unstable and very moist. Some shear in place so some
organization/isolated severe possible into the early evening. Most
of the cells will be on the move but areas that saw the very
heavy rains last night will be susceptible some flooding concerns
with any additional heavy rains. Good news is that the cells are
lifting NNE at a decent clip so hopefully any intense rainfall
will occur at locales for a short period. Given that a mid level
trough will be slowly approaching into the overnight hours,
convection may very well be sustained in places for much of the
night. So the flood watch remains. The 500 low/trough will be
working through the area on Monday, so combo of that forcing and
cooler air aloft, will lead to additional shra/tsra across the
area. The trough axis shifts to the east in the afternoon however
the cwa will remain in a strongly cyclonic flow. Things settle
down briefly heading into Monday night with the trough to our east
and mid level ridging works in along with as lower level
anticyclonic flow regime.
&&
.LONG TERM...
(Issued 200 PM CDT Sun Aug 8 2021)
Tuesday through Tuesday night:
A modest low level thermal trough scoots east rather quickly
during the morning. A hot and humid airmass is proggd to sweep
into the area with southwest winds pulling in 925 temps into the
mid/upper 20s celsius. Potential for some waa/moist advection
related convection to get going along a quickly advancing warm
front. Then as the heat builds we will watch the trailing cold
front with mid level flow becoming westerly and swift. No
appreciable wave though some potential 300 millibar jet related
divergence coming into play. Per Bufkit soundings we may see some
very deep and large CAPE values take shape into the afternoon and
early evening hours ahead of the frontal boundary. Convective
initiation may be triggered by approaching and rather broad
troughing at 500 millibars or the surface front. Overall how this
will evolve will be better discerned as we draw closer. Oner thing
looks fairly certain however is that it may be an advisory level
day with heat indices likely to get above 100 and even some
warning level indices possible.
Wednesday:
Another day to watch, both from a storm and heat perspective. The
westerly mid level flow takes on a bit more amplification. The
surface/850 trough draws closer as well. So another day with heat
indices in the 90s at least and the potential for more storms.
Thursday:
Shortwave trough combined with southward moving cold front should
provide the focus for more storms this period. After the cold front
swings through late day/early evening timeframe we should see winds
shift to the north with a big cooldown in temps.
Friday through Sunday:
Looks like a rather quiet and pleasant period after the hot/humid
stretch.
&&
.AVIATION...
(Issued 200 PM CDT Sun Aug 8 2021)
Main focus this period is once again convective trends. With a mid
level trough approaching from the Iowa area and embedded vort maxes
and an MCV expecting scattered storms to continue to occur
especially across SC WI.The energy is riding more to the north than
east so eastern WI will likely be the last to see convection.
However there is activity extending ESE into NC IL. So this could
swing up into ern WI this afternoon as well. Could have some more
random convection into the evening hours with unstable airmass and
some dynamical forcing keeping the activity going. With trough still
in the area on Monday expect some additional potential for scattered
storms.
&&
.MARINE...
(Issued 200 PM CDT Sun Aug 8 2021)
Small Craft Advisory will continue into the evening hours. May
need to be extending if airmass remains mixed. Storm potential
continues for much of the week, though there will be many dry
times as well.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch...WIZ046-WIZ047-WIZ051-WIZ056-WIZ057-WIZ058-
WIZ059-WIZ060-WIZ066 until 1 AM Monday.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 8 PM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Aug 8, 1:55 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 155 PM CDT Sun Aug 8 2021 WIZ046-047-051-052-056>060-062>072-091900- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 155 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a Moderate swim risk for Ozaukee and Sheboygan counties into this evening. Scattered storms are expected into the evening hours. Strong to severe storms are possible with a severe thunderstorm watch for mainly south central and parts of east central WI until 8 PM. Any torrential rainfall with thunderstorms combined with rainfall the past couple days has resulted in a Flash Flood Watch remaining in effect for much of the northern half of the area. .DAYS TWO THROUGH SEVEN...Monday through Sunday Chances for thunderstorms continue Monday through Thursday. Strong to severe storms are possible Tuesday through Thursday. The heat and humidity build through the week, heat indices in the 90s to near 100 look likely. Some heat indices could exceed 100 on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through tonight. LMZ643>646-091900- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 155 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect until 8 PM. Chances for thunderstorms continue with strong storms possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday There will be chances of thunderstorms Monday through Thursday. A few strong to severe storms are possible Tuesday through Thursday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-091900- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 155 PM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Chances for thunderstorms continue with strong storms possible this evening. .DAYS TWO THROUGH SEVEN...Monday through Sunday There will be chances of thunderstorms Monday through Thursday. A few strong to severe storms are possible Tuesday through Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 8, 4:38 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
438 PM CDT Sun Aug 8 2021
WIZ058-082215-
Dodge WI-
438 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Dodge
County through 515 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Watertown, Hartford, Horicon, Hustisford, Iron Ridge, Ashippun,
Rubicon, Lebanon, Woodland, Neosho, Richwood and Clyman.
People attending The Iron Ridge Firemans Picnic should seek safe
shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Wisconsin.
&&
LAT...LON 4337 8842 4326 8842 4319 8851 4320 8872
4324 8880 4346 8862 4345 8840 4337 8840
TIME...MOT...LOC 2138Z 216DEG 36KT 4325 8865
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HANSENSpecial weather statement, Aug 8, 5:12 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
512 PM CDT Sun Aug 8 2021
WIZ051-052-059-082245-
Sheboygan WI-Washington WI-Fond Du Lac WI-
512 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Fond du
Lac, northeastern Washington and southwestern Sheboygan Counties
through 545 PM CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kewaskum, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kewaskum, Campbellsport, Cascade, Boltonville, Batavia, Beechwood,
New Fane, Fillmore, Dundee, Silver Creek and Town of Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Wisconsin.
&&
LAT...LON 4354 8804 4347 8804 4352 8832 4373 8820
4366 8794
TIME...MOT...LOC 2211Z 210DEG 25KT 4351 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HANSENLocal storm report, Aug 8, 5:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 W WEST BEND 43.42N 88.21W
08/08/2021 M6.15 INCH WASHINGTON WI COCORAHS
&&Local storm report, Aug 8, 5:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
526 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 4 NE ALLENTON 43.45N 88.28W
08/08/2021 WASHINGTON WI TRAINED SPOTTER
REPORTS OF A TWO FOOT DIAMETER TREE DOWN
ACROSS BEAVER DAM ROAD JUST WEST OF TOWNLINE
RD AND A 12 INCH DIAMETER BRANCH DOWN ACROSS
TOWNLINE RD.
&&Local storm report, Aug 8, 5:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
528 PM CDT SUN AUG 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG KEWASKUM 43.52N 88.23W
08/08/2021 WASHINGTON WI BROADCAST MEDIA
TREE DOWN AND SPLIT IN KEWASKUM.
&&Special weather statement, Aug 8, 5:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
537 PM CDT Sun Aug 8 2021
WIZ051-052-082300-
Sheboygan WI-Fond Du Lac WI-
537 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Fond du
Lac and northwestern Sheboygan Counties through 600 PM CDT...
At 536 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plymouth, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plymouth, Howards Grove, Elkhart Lake, Greenbush, Mount Calvary,
Cascade, Waldo, St. Cloud, Glenbeulah, Marytown, Town of Forest and
Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
east central Wisconsin.
&&
LAT...LON 4389 8816 4389 8776 4365 8795 4368 8823
4394 8824 4394 8817
TIME...MOT...LOC 2236Z 203DEG 33KT 4372 8809
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HANSENThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:00 PM CDT | Special Weather Statement | MKX | Rock | 30 min |
| Aug 7, 7:20 PM CDT | Special Weather Statement | MKX | Waukesha | 25 min |
| Aug 7, 7:32 PM CDT | Special Weather Statement | MKX | Walworth | 58 min |
| Aug 7, 7:51 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 54 min |
| Aug 7, 8:06 PM CDT | Special Weather Statement | MKX | Racine, Walworth | 69 min |
| Aug 7, 9:13 PM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 77 min |
| Aug 7, 10:01 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Washington | 59 min |
| Aug 7, 10:22 PM CDT | Areal Flood Advisory | MKX | Fond du Lac, Green Lake, Marquette | 3 hr |
| Aug 7, 10:33 PM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 57 min |
| Aug 7, 11:00 PM CDT | Special Weather Statement | MKX | Washington | 60 min |
| Aug 7, 11:36 PM CDT | Areal Flood Advisory | MKX | Dodge, Ozaukee, Washington | 75 min |
| Aug 7, 11:56 PM CDT | Special Weather Statement | MKX | Dodge | 34 min |
| Aug 8, 12:49 AM CDT | Areal Flood Warning | MKX | Dodge, Ozaukee, Washington | 6 hr |
| Aug 8, 12:56 AM CDT | River Flood Warning | MKX | Fond du Lac | 11 hr |
| Aug 8, 1:37 AM CDT | Areal Flood Warning | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 5 hr |
| Aug 8, 2:19 AM CDT | Flash Flood Warning | MKX | Milwaukee, Ozaukee | 3 hr |
| Aug 8, 2:43 AM CDT | Flash Flood Watch | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Milwaukee and 3 more | 17 hr |
| Aug 8, 9:54 AM CDT | Small Craft Advisory | MKX | 10 hr | |
| Aug 8, 4:24 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 36 min |
| Aug 8, 4:38 PM CDT | Special Weather Statement | MKX | Dodge | 37 min |
| Aug 8, 4:50 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 25 min |
| Aug 8, 5:05 PM CDT | Special Marine Warning | MKX | 24 min | |
| Aug 8, 5:12 PM CDT | Special Weather Statement | MKX | Washington | 33 min |
| Aug 8, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 30 min |
| Aug 8, 6:09 PM CDT | Special Marine Warning | MKX | 51 min | |
| Aug 8, 6:50 PM CDT | Special Marine Warning | MKX | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.